Share Facebook


02-23-2017, 05:14 PM   #1
dejavucandace
 
Join Date: Aug 2016
Location: brandon, Manitoba

My Support Groups:
IV aftermath

Just wondering if anyone has had an iv and then a few weeks later developed a very itchy, puffy (when scratched) and red blotch around the sight. I actually have two spots. One on my hand from the first attempt and one where the iv actually went on my inner arm. And in fact the bruise that came of it stayed for about two weeks and once it subsided the redness and itch is about the same area. Both spots are itchy.
02-23-2017, 05:55 PM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I would go have it checked out by the doctor.
__________________
Diagnosed in 1990. On Humira, Imuran, Gabapentin, Colestipol, Synthroid, Lialda. Resection in April of 2010. Allergic to Remicade, Penicillin, Flagyl, Doxycycline. Thyroid issues and psoriasis and neuropathy and mild cerebral palsy. Mild arthritis in my lower back.
02-23-2017, 06:53 PM   #3
Scipio
Senior Member
 
Scipio's Avatar
 
Join Date: Oct 2015
Location: San Diego

My Support Groups:
Sounds like maybe urticaria (hives), possibly due an allergic reaction to something.

My first approach to pretty much any red, itchy skin spots is to try applying over-the-counter cortisone cream. If that doesn't begin to help after about 3 or 4 days then I visit the doctor.
02-23-2017, 08:25 PM   #4
Jabee
Senior Member
 
Jabee's Avatar
 
Join Date: Oct 2016
Location: Massachusetts

My Support Groups:
I agree that it sounds like an allergic reaction. Do you know if you have any allergies to common medications like penicillin or neomycin?
02-24-2017, 01:21 PM   #5
dejavucandace
 
Join Date: Aug 2016
Location: brandon, Manitoba

My Support Groups:
I am allergic to lots of things. One being penicillin but the reaction is far worse than this. It seems that this is phlebitis, which appears to be a fairly common complication of an iv. Basically an inflammation of the vein. Go figure....its always something!
02-24-2017, 04:16 PM   #6
GI Jane
Senior Member
 
GI Jane's Avatar
 
Join Date: Jan 2017
Location: Yakima, Washington

My Support Groups:
Yep I've had that too. I'm allergic to the tape so have to have paper tape. It could have been infiltration at the site.
Reply

Thread Tools


All times are GMT -5. The time now is 11:17 PM.
Copyright 2006-2017 Crohnsforum.com